Alert archive / Maryland / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 3, 2014Caroline County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 3, 2014, 9:29 PM EDT for Caroline County, Maryland. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2014, 9:29 PM EDT (01:29 UTC)
Expired
Jul 3, 2014, 10:30 PM EDT
In force
61 min
Issued by
NWS Philadelphia/Mount Holly

County Caroline County, MD

The radar

The Dover AFB radar (KDOX), 39 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1466 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WWUS81 KPHI 040129
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT THU JUL 3 2014

DEZ002-MDZ015-019-020-040230-
CAROLINE MD-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
929 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CENTRAL QUEEN
ANNE'S...EASTERN TALBOT AND SOUTHWESTERN KENT COUNTIES...

AT 925 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINDYHILL...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THIS STORM WILL BE NEAR PRESTON AROUND 940 PM...HARMONY AROUND 950
PM...GRIFFIN AROUND 1000 PM...DENTON AROUND 1010 PM...GREENSBORO
AROUND 1020 PM AND SANDTOWN AROUND 1030 PM.

LAT...LON 3864 7616 3912 7590 3897 7555 3883 7567
      3883 7573 3878 7572 3869 7580 3870 7586
      3867 7594 3863 7597 3860 7598 3858 7601

$$

FORECASTER: HEAVENER/VIVOLA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:22 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 3, 6:22 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
622 PM EDT THU JUL 3 2014

.SYNOPSIS...
HURRICANE ARTHUR WILL PULL AWAY FROM THE MIDDLE ATLANTIC COAST
AND MOVE OFF TO THE NORTHEAST EARLY SATURDAY. MEANWHILE...A COLD
FRONT WILL CROSS THE REGION TONIGHT FOLLOWED BY HIGH PRESSURE FOR
THE WEEKEND. THE HIGH WILL SLIDE ACROSS THE OHIO VALLEY AND THEN
SHIFT TO THE SOUTH AND EAST OF THE AREA, ANCHORING OVER THE
WESTERN ATLANTIC SUNDAY NIGHT INTO MONDAY. A LEE SIDE TROUGH LOOKS
TO DEVELOP ACROSS OUR AREA ON MONDAY AND PERSIST THROUGH THURSDAY.
A LOW PRESSURE SYSTEM WELL TO OUR NORTH WILL SLOWLY PUSH A COLD
FRONT INTO THE REGION WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 391 REMAINS IN EFFECT FOR OUR ENTIRE
FORECAST AREA UNTIL 1000 PM.

THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB WITH
ARTHUR. WHILE THE INITIALIZATION LOOKED SLIGHTLY TOO FAR WEST, ITS
RIDGING EAST OF ARTHUR WAS WEAKER THAN REALITY. AT 18Z, THE ECMWF
HAS VERIFIED THE BEST WITH THE SFC POSITION OF ARTHUR. THE MODELS
ARE OVERALL FASTER AND NOT AS WIDE RIGHT. THIS FCST PACKAGE IS
GOING TO FOLLOW THE ECMWF GUIDANCE THE CLOSEST.

A SOLID LINE OF THUNDERSTORMS HAS FORMED OVER THE APPALACHIANS AND
DOWN TO THE CHESAPEAKE BAY REGION AND THERE REMAINS CORROBORATIVE
MESOSCALE MODEL TIMING THAT THIS FEATURE WILL WORK ITS WAY THROUGH
OUR CWA THIS EVENING. THERE IS BETTER FCST BULK SHEAR IN THE
NORTHWESTERN PART OF OUR CWA CLOSER TO THE ENTRANCE REGION OF THE
250MB JET. AS IS OFTEN THE CASE, THE HIGHEST CAPES ARE IN THE SERN
PART OF OUR CWA AND ML CAPES ARE CURRENTLY AROUND 3000J. THIS
UNSTABLE AIR MASS WHILE FINDING SOME CAPPING NOW, SHOULD SUPPLY
AMPLE FUEL FOR THUNDERSTORMS THIS EVENING TOO ONCE UPWIND GUST
FRONTS PROVIDE THE NECESSARY LIFT.

AS FAR AS HEAVY RAIN POTENTIAL GOES, THE FORMATION OF THE PRE IS
STARTING AND THE ENTRANCE REGION OF THE 250MB JET THIS EVENING
FAVORS THE NWRN HALF OF OUR CWA. A SECOND PRE IS THEN PREDICTED TO
SHIFT EASTWARD LATER TONIGHT INTO FRIDAY MORNING OVER OUR EASTERN
CWA. THE FLASH FLOOD WATCH REMAINS IN EFFECT. SEE FURTHER DETAILS
IN THE HYDROLOGY SECTION.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS ARTHUR PASSES EAST OF OUR CWA, THE EMPHASIS FOR THE HEAVIEST
RAIN ON FRIDAY MORNING WILL BE IN NJ AND DE. THE THUNDER POTENTIAL
WAS TIED TO THE ECMWF'S PREDICTED SHOWALTER INSTABILITY ALOFT.
GRADUAL IMPROVEMENT WILL OCCUR AS FRIDAY MOVES ALONG AND WITH
DRIER AIR MIXING IN ON THE WESTERN SIDE, BETTER MIXING AND A
BREEZY DAY IS EXPECTED. CURRENT WIND GUSTS MAY BE A BIT TOO
CONSERVATIVE. MAX TEMPS ARE BASED ON LATE IN THE DAY SUNSHINE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AT THE SURFACE...HURRICANE ARTHUR WILL BE PULLING AWAY FROM THE
MIDDLE ATLANTIC COAST AND MOVE OFF TO THE NORTHEAST EARLY
SATURDAY. HIGH PRESSURE WILL SLIDE ACROSS THE OHIO VALLEY AND THEN
SHIFT TO THE SOUTH AND EAST OF THE AREA, ANCHORING OVER THE
WESTERN ATLANTIC SUNDAY NIGHT INTO MONDAY. A LEE SIDE TROUGH LOOKS
TO DEVELOP ACROSS OUR AREA LATE MONDAY INTO TUESDAY AND PERSIST
THROUGH THURSDAY. A LOW PRESSURE SYSTEM WELL TO OUR NORTH WILL
SLOWLY PUSH A COLD FRONT INTO THE REGION WEDNESDAY AND THURSDAY.

IN THE MID LEVELS...SLIGHT TROUGHING WILL BECOME MORE ZONAL OVER
THE WEEKEND AND THEN CONTINUE INTO EARLY NEXT WEEK. SEVERAL
SHORTWAVES WILL ROTATE THROUGH THE ZONAL FLOW THROUGH THE EARLY TO
MID-WEEK PERIOD.

FRIDAY NIGHT...BY FRIDAY NIGHT IT LOOKS LIKE HURRICANE ARTHUR
WILL HAVE MOVED EAST OF THE AREA. WE SHOULD START TO SEE IMPROVING
CONDITIONS AS THE STORM PULLS FURTHER AWAY AND OFF TO THE
NORTHEAST OVERNIGHT. EXPECT WINDS TO REMAIN PRETTY GUSTY THROUGH
THE NIGHT, ESPECIALLY CLOSER TO THE COAST, WITH DECREASING SPEEDS
AS YOU HEAD TOWARD SATURDAY MORNING.

SATURDAY THROUGH SUNDAY...HIGH PRESSURE WILL SLIDE EASTWARD FROM
THE OHIO VALLEY AND WILL INFLUENCE OUR WEATHER THROUGH THE
WEEKEND. THE WEATHER OVERALL SHOULD BE ENJOYABLE WITH DRY
CONDITIONS. SATURDAY WILL BE A BIT GUSTY EARLY UNTIL THE GRADIENT
STARTS TO SLACKEN AND THEN IT SHOULDN'T BE TOO WINDY THROUGH THE
AFTERNOON AND EVENING. OTHERWISE, SUNNY SKIES WITH HIGHS INTO THE
80S ARE EXPECTED.

MONDAY THROUGH THURSDAY...THE HIGH SLIDES TO THE SOUTHEAST OF THE
AREA AND ANCHORS ITSELF IN THE WESTERN ATLANTIC. THE RETURN FLOW
AROUND THE HIGH WILL BEING A RETURN TO A DOMINANT SOUTHWESTERLY
FLOW. THIS MEANS WE WILL START TO FEEL THE HEAT AND HUMIDITY CREEP
UP OVER THE NEXT SEVERAL DAYS. THIS MEANS AFTER A NICE AND
RELATIVELY COOL WEEKEND, TEMPERATURES WILL ONCE AGAIN REACH INTO
THE 90S AND FEEL EVEN WARMER.

A LEE SIDE TROUGH WILL DEVELOP ON MONDAY AND WILL START TO BECOME
A FOCUS FOR CONVECTIVE DEVELOPMENT THROUGH THE FIRST HALF OF THE
WEEK. A COLD FRONT WILL START TO CREEP TOWARDS THE REGION ON
TUESDAY BUT WILL BE VERY SLOW MOVING AND MAY NOT EVEN MAKE IT INTO
OUR WESTERN ZONES UNTIL WEDNESDAY.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

DURING THIS EVENING WE ARE FORECASTING A LINE OF STRONG, ISOLATED
SEVERE, TSTMS TO MOVE THROUGH THE TERMINAL AREA. WE ARE EXPECTING
MVFR CONDITIONS TO PREVAIL, BUT BRIEF IFR CONDITIONS ARE POSSIBLE.
WIND GUSTS ABOVE 30KTS ARE LIKELY, ESPECIALLY WESTERN AIRPORTS.

OVERNIGHT THE CONGEALING OF MOISTURE FROM ARTHUR AND THE FRONTAL
BOUNDARY SHOULD CAUSE WIDESPREAD MVFR CONDITIONS IN SHOWERS.
WIDELY SCATTERED THUNDER WILL OCCUR, BUT TOO LOW COVERAGE TO
INCLUDE. WINDS WILL BE LIGHT.

ON FRIDAY, VERY SLOW IMPROVEMENT FROM WEST TO EAST TO VFR LEVELS.
MIGHT NOT BE TIL THE AFTERNOON AT KMIV AND KACY. NORTH WINDS WILL
INCREASE WITH SUSTAINED SPEEDS AT 10 TO 15 KNOTS AND GUSTS
APPROACHING OR EXCEEDING 20 KTS.

OUTLOOK...
FRIDAY NIGHT THRU SATURDAY...VFR CONDITIONS EXPECTED. GUSTY WINDS
WILL CONTINUE FRIDAY NIGHT INTO SATURDAY AS HURRICANE ARTHUR
PUSHES FURTHER TO OUR EAST. WINDS WILL DIMINISH DURING THE DAY
SATURDAY WITH GUSTIEST WINDS EXPECTED CLOSEST TO THE COAST.

SUNDAY...VFR CONDITIONS EXPECTED.

MONDAY...MAINLY VFR CONDITIONS EXPECTED. CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS TO THE NORTH AND WEST OF KPHL.

TUESDAY...MAINLY VFR CONDITIONS EXPECTED WITH SHOWERS AND
THUNDERSTORMS POSSIBLE, MAINLY IN THE AFTERNOON AND EVENING.

&&

.MARINE...
WE UPPED THE STARTING TIME OF THE SMALL CRAFT ADVISORY ON THE
OCEAN TO TONIGHT BASED ON LATEST WAVE WATCH GUIDANCE. WE KEPT THE
SAME STARTING TIME ON LOWER DELAWARE BAY. ARTHUR'S PASS ON THE
OCEAN IS GOING TO BE CLOSE TO TROPICAL STORM FLAGS. PLEASE KEEP
ABREAST TO THE LATEST INFORMATION. IT IS VERY STRONGLY RECOMMENDED
THAT SMALL CRAFT REMAIN IN PORT.

OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY MORNING...WINDS AND WAVES WILL
CONTINUE TO REMAIN ABOVE SMALL CRAFT CRITERIA AS HURRICANE ARTHUR
MAKES ITS WAY OFF TO THE NORTHEAST. WAVES OF 6 TO 8 FEET WILL
START TO SUBSIDE AND SHOULD START TO FALL BELOW 5 FEET BY SATURDAY
MORNING. WINDS WILL GUST AROUND 25 TO 30 KNOTS, POSSIBLE NEAR GALE
FORCE IN THE EXTREME SOUTHERN WATERS, AND THEN DIMINISH SATURDAY
MORNING. SMALL CRAFT CONDITIONS SHOULD ABATE BY LATE SATURDAY
MORNING. SHOULD THE TRACK OF ARTHUR PUSH A BIT TO THE WEST, BOTH
SEAS AND WINDS WILL INCREASE ON OUR AREA WATERS.

REST OF SATURDAY THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE
EXPECTED ON THE AREA WATERS AS HIGH PRESSURE SLIDES ACROSS FROM
THE WEST AND THEN MOVES OFF TO OUR SOUTH AND EAST.

SUNDAY NIGHT THROUGH MONDAY...MAINLY SUB-ADVISORY CONDITIONS ARE
EXPECTED. BOTH WINDS AND WAVES WILL START TO INCREASE AND MAY
REACH SMALL CRAFT ADVISORY CRITERIA.

TUESDAY...WAVES WILL BE DIMINISHING THROUGH EARLY TUESDAY WITH
SUB-ADVISORY CONDITIONS EXPECTED.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR OUR ENTIRE FORECAST
AREA. IT COVERS LOCATIONS ALONG AND WEST OF THE I-95 CORRIDOR THRU
FRIDAY MORNING. THE WATCH IS VALID FOR SRN NJ AND THE DELMARVA
INTO FRIDAY AFTERNOON.

REASONS...SLOW MOVING SURFACE FRONT, 2.00" PW'S AHEAD AND ALONG
THE FRONT, AMPLE INSTABILITY, PRONOUNCED UPPER LEVEL DIVERGENCE,
AND THE POSSIBILITY OF A PREDECESSOR RAINFALL EVENT OR PRE.

TIMING...THE ABOVE INGREDIENTS COME TOGETHER THIS AFTERNOON INTO
TONIGHT. THE PW'S PEAK AROUND 2.00" AND THE RIGHT REAR QUAD OF THE
H25 JET IS OVERHEAD.

PREDECESSOR RAINFALL EVENTS (PRE)...AT THE MOMENT, THE GENERAL
QPF CONSENSUS FOR THE REGION IS BETWEEN ONE TO THREE INCHES OF
RAINFALL, FALLING THIS AFTERNOON INTO FRIDAY MORNING. THAT SAID,
IS IT KNOWN THAT NWP MODELS CAN UNDERESTIMATE HEAVY RAINFALL
ASSOCIATED WITH CONVECTION IN GENERAL AND PARTICULARLY WITH PRE.

DO WE HAVE PRE INGREDIENTS? YES WE DO. THIS INCLUDES THE RIGHT
REAR UPPER JET, BEING AHEAD OF THE MEAN LONG-WAVE TROUGH AXIS AT
THE MID-LEVELS, AND NEAR OR JUST WEST OF A LOW-LEVEL THETA-E RIDGE
AXIS. ADDITIONALLY, IF YOU LOOK AT THE CLIMATOLOGY OF PRE'S, MORE
OF THEM ARE TO THE LEFT OF A CYCLONE TRACK.

ANTECEDENT CONDITIONS WILL ALSO CONTRIBUTE TO AN ENHANCED FLASH
FLOOD RISK AS ONE TO THREE INCHES FELL FROM THUNDERSTORMS
WEDNESDAY AFTERNOON AND NIGHT ACROSS SOME OF THE AREA. THE GROUND
IS SATURATED FROM THIS PRIOR HEAVY RAINFALL...AND ADDITIONAL HEAVY
RAINFALL WILL RUNOFF.

ALL OF THE ABOVE, AT LEAST AT THIS TIME, SEEM TO BE COMING
TOGETHER OVER EASTERN PA THIS AFTERNOON/EVE AND NJ/DELMARVA TNGT.

ANOTHER CONCERN IS THAT THE RIDGING RIGHT TO THE WEST OF ARTHUR
COULD SLOW THE APPROACHING FRONT DOWN EVEN MORE THAN WHAT MODELS
ARE CURRENTLY SUGGESTING.

ON A POSITIVE NOTE, ONE OF THE MORE TYPICAL INGREDIENTS WE
COMMONLY SEE IN LARGE RAIN EVENTS ACROSS THE FALL LINE IS A
PERSISTENT SOUTHEAST FLOW WITH AN EXTENDED FETCH. IN THIS CASE, WE
ARE NOT SEEING THAT, ALTHOUGH THE WINDS SHOULD GO SOUTHEAST RIGHT
AHEAD OF THE FRONT AND THE BEST SURFACE CONVERGENCE.

RAINFALL...1.00 TO 3.00", BUT WITH PW'S AROUND 2.00" CAN
DEFINITELY SEE 4.00", MAYBE 5.00" IN SOME ISOLATED SPOTS.

FLOODING...AT THE MOMENT, WE ARE NOT EXPECTING FLOODING ON ANY
MAIN STEM RIVERS AT THIS TIME. OUR PRIMARY CONCERN LIES WITH THE
SMALLER CREEKS AND STREAMS AS WELL AS URBAN OR POOR DRAINAGE
AREAS.

&&

.RIP CURRENTS...
BECAUSE OF ARTHUR'S PASS COINCIDING WITH THE START OF THE HOLIDAY
WEEKEND, WE HAVE DECIDED TO ISSUE A HIGH SURF ADVISORY FOR FRIDAY
INTO FRIDAY NIGHT, EVEN IF WE WILL FALL A BIT SHORT OF CRITERIA.
WE ALSO ARE ANTICIPATING A HIGH RISK FOR RIP CURRENTS.

THIS POSES A HUGE CONCERN CONSIDERING THE LARGE NUMBERS OF
PEOPLE, INCLUDING THE LESS EXPERIENCED SWIMMERS, WHO WILL VENTURE
OUT DURING ONE OF THE BIGGEST BEACH WEEKENDS OF THE YEAR. THE
TRANQUIL WEATHER CONDITIONS ON LAND THIS WEEKEND COULD LEAD TO A
FALSE SENSE OF SAFETY IN THE WATERS.

RIP CURRENTS ARE LIFE-THREATENING IF YOU/RE NOT PREPARED TO
HANDLE THEM. FOR THE GREATEST CHANCE OF SAFETY...SWIM ONLY UNDER
THE WATCHFUL EYES OF LIFEGUARDS. OTHERWISE ANY OPPORTUNITY FOR
RESCUE CAN SUFFER FROM A MUCH GREATER RESPONSE DELAY AND BE FATAL.

COASTAL FLOODING, WE NEED THREE FOOT DEPARTURES TO REACH ADVISORY
STATEMENT LEVELS AND ARTHUR'S PASS APPEARS TO BE TOO FAST TO
INCREASE DEPARTURES TO THAT LEVEL. AS ALWAYS ANY WESTWARD
ADJUSTMENT WOULD INCREASE THE RISK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ054-055-
     060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NJZ001-007>010-
     012-013-015>019.
     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NJZ014-020>027.
     HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
     NJZ014-024>026.
DE...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR DEZ001.
     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR DEZ002>004.
     HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
     DEZ004.
MD...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ008.
     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MDZ012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
     ANZ431.

&&

SYNOPSIS...MEOLA
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GIGI/MEOLA
AVIATION...GIGI/MEOLA
MARINE...GIGI/MEOLA
HYDROLOGY...STAFF
RIP CURRENTS...STAFF
Hazardous weather outlook, Jul 3, 9:20 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
920 PM EDT THU JUL 3 2014

DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-070-
071-101>106-050130-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
920 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS
SYSTEM IS FORECAST TO MOVE NORTHEASTWARD THEN OFF THE MID ATLANTIC
COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM
THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-050130-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
920 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS
SYSTEM IS FORECAST TO MOVE NORTHEASTWARD AND OFF THE MID ATLANTIC
COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM
THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-050130-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
920 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS
SYSTEM IS FORECAST TO MOVE NORTHEASTWARD AND OFF THE MID ATLANTIC
COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM
THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK.

ENHANCED RIP CURRENTS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-050130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
920 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS
SYSTEM IS FORECAST TO MOVE NORTHEASTWARD AND OFF THE MID ATLANTIC
COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM
THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK. GUSTY WINDS
OVER THE WATERS ARE POSSIBLE FRIDAY AS THE STORM TRACKS CLOSEST TO
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 6:54 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
654 PM EDT THU JUL 3 2014

PAZ061-101-103-105-040000-
LEHIGH PA-UPPER BUCKS PA-WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
654 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CHESTER...
NORTHWESTERN BUCKS...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LEHIGH
COUNTIES...

AT 652 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIRDSBORO...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR STOWE...SOUTH POTTSTOWN...POTTSTOWN...AND
CEDARVILLE AROUND 700 PM...HALFWAY HOUSE...GILBERTSVILLE...
POTTSGROVE...AND SANATOGA AROUND 710 PM...RED HILL AND GREEN LANE
AROUND 720 PM.

LAT...LON 4026 7568 4039 7558 4057 7539 4054 7534
      4056 7529 4042 7507 4012 7561 4022 7572

FORECASTER: AMC
Special weather statement, Jul 3, 7:00 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 PM EDT THU JUL 3 2014

MDZ008-012-015-019-020-040000-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
700 PM EDT THU JUL 3 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENT...QUEEN ANNE'S...
SOUTH CENTRAL CECIL...TALBOT AND WESTERN CAROLINE COUNTIES...

AT 658 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEWTOWN TO OXFORD...MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR BETTERTON AROUND 710 PM...EASTON AROUND 720
PM...CHURCH HILL AROUND 730 PM...CAYOTS AROUND 740 PM AND GREENSBORO
AROUND 750 PM.

LAT...LON 3883 7630 3887 7625 3881 7621 3882 7620
      3893 7623 3890 7625 3893 7629 3899 7627
      3900 7618 3903 7625 3932 7619 3938 7606
      3945 7602 3960 7581 3876 7580 3864 7618
      3873 7626 3871 7631 3867 7633

FORECASTER: AMC
Special weather statement, Jul 3, 7:05 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
705 PM EDT THU JUL 3 2014

NJZ007-009-PAZ060>062-103-105-040000-
BERKS PA-HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-UPPER BUCKS PA-
WARREN NJ-WESTERN MONTGOMERY PA-
705 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BERKS...NORTHERN
HUNTERDON...NORTHWESTERN BUCKS...NORTHWESTERN MONTGOMERY...SOUTH
CENTRAL NORTHAMPTON...SOUTHEASTERN LEHIGH AND SOUTHWESTERN WARREN
COUNTIES...

AT 703 PM EDT...A STRONG THUNDERSTORM WAS NEAR SANATOGA...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR GREEN LANE AROUND 710 PM...TRUMBAUERSVILLE
AROUND 720 PM...QUAKERTOWN AROUND 730 PM...FERNDALE AROUND 740 PM...
MILFORD AROUND 750 PM AND HAMPTON AROUND 800 PM.

LAT...LON 4029 7572 4077 7513 4066 7477 4017 7550
      4023 7560 4024 7560 4023 7561

FORECASTER: HEAVENER/VIVOLA
Special weather statement, Jul 3, 7:14 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
714 PM EDT THU JUL 3 2014

NJZ001-008-040015-
MORRIS NJ-SUSSEX NJ-
714 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MORRIS AND SOUTHEASTERN
SUSSEX COUNTIES...

AT 713 PM EDT...A STRONG THUNDERSTORM WAS NEAR NETCONG...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR NETCONG AROUND 720 PM...WHARTON AROUND 730
PM...GREEN POND AROUND 740 PM...KINNELON AROUND 750 PM AND HIGHLAND
LAKE AROUND 800 PM.

LAT...LON 4122 7439 4120 7437 4109 7449 4107 7448
      4105 7449 4106 7445 4102 7439 4100 7429
      4099 7429 4081 7467 4088 7481 4091 7477
      4094 7479 4126 7446

FORECASTER: HEAVENER/VIVOLA
Local storm report, Jul 3, 7:54 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
754 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             SCHOOLEYS MOUNTAIN      40.80N  74.81W
07/03/2014  M0.25 INCH       MORRIS             NJ   SOCIAL MEDIA

            PEA SIZE HAIL IN SCHOOLEYS MOUNTAIN.

0500 PM     HAIL             STANHOPE                40.90N  74.71W
07/03/2014  M0.25 INCH       SUSSEX             NJ   TRAINED SPOTTER

            PEA SIZE HAIL ALONG WILLS AVE IN STANHOPE.

0510 PM     HAIL             MOUNT ARLINGTON         40.92N  74.64W
07/03/2014  M1.00 INCH       MORRIS             NJ   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN MOUNT ARLINGTON.

0513 PM     HAIL             LAKE HOPATCONG          40.95N  74.62W
07/03/2014  M0.75 INCH       MORRIS             NJ   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN LAKE HOPTACONG.

0535 PM     HAIL             JEFFERSON TWP           40.96N  74.59W
07/03/2014  M2.50 INCH       MORRIS             NJ   SOCIAL MEDIA

            OAK RIDGE SECTION.

0540 PM     LIGHTNING        GREEN TWP               40.98N  74.80W
07/03/2014                   SUSSEX             NJ   TRAINED SPOTTER

            *** 3 INJ ***

0608 PM     HAIL             FRANKLIN TWP            40.85N  75.67W
07/03/2014  M1.00 INCH       CARBON             PA   TRAINED SPOTTER

0630 PM     HAIL             3 SW WANTAGE            41.21N  74.59W
07/03/2014  M0.50 INCH       SUSSEX             NJ   NWS EMPLOYEE

0705 PM     TSTM WND DMG     UPPER FREDERICK TWP     40.31N  75.51W
07/03/2014                   MONTGOMERY         PA   TRAINED SPOTTER

            TREES AND WIRES DOWN.

0705 PM     TSTM WND DMG     UPPER SALFORD TWP       40.29N  75.44W
07/03/2014                   MONTGOMERY         PA   TRAINED SPOTTER

            TREES AND WIRES DOWN.

0705 PM     TSTM WND DMG     HARLEYSVILLE            40.28N  75.39W
07/03/2014                   MONTGOMERY         PA   TRAINED SPOTTER

            TREES AND WIRES DOWN.

0705 PM     TSTM WND DMG     GLOUCESTER CITY         39.89N  75.12W
07/03/2014                   CAMDEN             NJ   TRAINED SPOTTER

            TREES DOWN.

0715 PM     HAIL             HACKETTSTOWN            40.85N  74.83W
07/03/2014  M0.88 INCH       WARREN             NJ   TRAINED SPOTTER

0717 PM     TSTM WND GST     NORTHEAST PHILADELPHIA  40.09N  75.02W
07/03/2014  M66 MPH          PHILADELPHIA       PA   ASOS

0721 PM     TSTM WND GST     TRENTON AIRPORT         40.28N  74.81W
07/03/2014  M60 MPH          MERCER             NJ   ASOS

&&

EVENT NUMBER PHI1400385 PHI1400384 PHI1400387 PHI1400386 PHI1400389
PHI1400391 PHI1400388 PHI1400390 PHI1400392 PHI1400393 PHI1400394
PHI1400397 PHI1400398 PHI1400395 PHI1400396

STAFF
Special weather statement, Jul 3, 9:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT THU JUL 3 2014

DEZ002-MDZ015-019-020-040230-
CAROLINE MD-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
929 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CENTRAL QUEEN
ANNE'S...EASTERN TALBOT AND SOUTHWESTERN KENT COUNTIES...

AT 925 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINDYHILL...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR PRESTON AROUND 940 PM...HARMONY AROUND 950
PM...GRIFFIN AROUND 1000 PM...DENTON AROUND 1010 PM...GREENSBORO
AROUND 1020 PM AND SANDTOWN AROUND 1030 PM.

LAT...LON 3864 7616 3912 7590 3897 7555 3883 7567
      3883 7573 3878 7572 3869 7580 3870 7586
      3867 7594 3863 7597 3860 7598 3858 7601

FORECASTER: HEAVENER/VIVOLA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:09 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth, Morris, Somerset, Warren32 min
Jul 3, 11:13 PM EDTSpecial Weather StatementPHICumberland62 min
Jul 4, 12:03 AM EDTSpecial Weather StatementPHIAtlantic57 min
Jul 4, 12:53 AM EDTSpecial Weather StatementPHIAtlantic, Burlington, Ocean52 min
Jul 4, 1:33 AM EDTSpecial Weather StatementPHIMonmouth, Ocean57 min
Jul 4, 1:34 AM EDTSpecial Weather StatementPHIMonmouth, Ocean56 min
Jul 4, 8:46 AM EDTSpecial Marine WarningPHI59 min
Jul 4, 9:32 AM EDTSpecial Marine WarningPHI118 min
Jul 3, 10:00 PM EDTAreal Flood AdvisoryPHICaroline, Talbot4 hr
Jul 3, 11:47 PM EDTFlash Flood WarningPHICaroline, Talbot4 hr
Jul 4, 1:30 AM EDTAreal Flood AdvisoryPHITalbot4 hr
Jul 4, 5:04 AM EDTSpecial Weather StatementPHICaroline, Talbot56 min
Jul 3, 10:30 PM EDTSpecial Weather StatementPHIKent60 min
Jul 4, 7:49 AM EDTFlash Flood WarningPHISussex3 hr

Nearby

Special Weather Statements in Maryland, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.